Weight gain as a side effect of antidepressants is very common and distressing. Patients may even stop their medication because they have gained so much weight. No one has a good explanation for how these drugs increase eating. Nonetheless, people report never feeling satisfied after a meal and continually craving carbohydrates. Our research at MIT, and at a Harvard University hospital weight-management center, helped us develop an effective way of preventing or reversing this weight gain. We know that serotonin, the chemical in the brain that regulates mood, also regulates appetite. Antidepressants work only on the mood function of serotonin and may in some way interfere with the appetite function. The solution to this, based on our research, is to increase the ability of serotonin to turn off the need to eat. valacyclovir cipla Weight gain is a possible side effect of nearly all antidepressants. However, each person responds to antidepressants differently. Some people gain weight when taking a certain antidepressant, while others don't. Generally speaking, some antidepressants seem more likely to cause weight gain than others. These include: If you gain weight after starting an antidepressant, discuss the medication's benefits and side effects with your doctor. If the benefits outweigh the side effect of weight gain, consider managing your weight by eating healthier and getting more physical activity while enjoying an improved mood due to the medication. You can also ask your doctor if adjusting the dose or switching medications might be helpful — but again, be sure to discuss the pros and cons before making such a decision. Diflucan to treat ringworm Prednisolone side effects in cats Cytotec before iud I am not under weight at all. in fact in last 2 months I put a bit of weight but scared to weight myself I am not such a person that depression caused weight loss, or lack of appetite. I want to know does sertraline cause weight gain or weight loss. She said any time I can stop it and I am due to see her next month. levitra nebenwirkungen Zoloft and Weight Gain Some people experience side effects when taking Zoloft, and weight gain is a possible side effect of the drug. To avoid gaining weight on this medicine, you should eat a healthy diet that includes plenty of fruits, vegetables, and whole grains. Learn about the challenge of weight gain when treating depression and which antidepressants. How Antidepressants Can Affect Weight Loss. Many people with depression have worked hard to treat their disease. You may attend therapy and take your antidepressants, only to find that the numbers on the scale are moving up and your clothes are not fitting like they used to. While you may feel better emotionally and mentally, you might also feel discouraged by your physical appearance or health. Some of this may be due to the connection between antidepressants and weight gain. It is not a side effect of every medication used to treat depression, and some are more associated with weight loss. However, any side effect—weight included—depends entirely on how your body reacts to the medication. It is possible that you will notice no change in weight or that you will swing in the opposite direction of what's typical, no matter which medication you take. I know that everyone has different side effects, I am just wondering if weight gain is a common one. I need treatment for my depression but am afraid of gaining a lot of weight on SSRI's because that in itself will make me depressed. Thank you for any and all comments and info :) Unfortunately weight gain is a possible side effect of Sertraline Hydrochloride, although it is not very common. Generally, as a rule Sertraline (zoloft) isn't a drug that causes weight gain. Based on clinical studies, weight gain occurs in around 1% of people who take Sertraline (although the exact percentage was not reported in these studies). Two of the more or most troublesome are loss and lack of libido, as well as insomnia. Sertraline can cause weight gain as well as other SSDRI"S. I have not gain any weight but I cant lose none either while being on the drug that what upset me. Take Care, Dream Hi alisha29, I am on 200 mg sertraline since 2 months ago and I did gain weight about 5 Kg but I am not sure sertraline caused weight gain because I use 20 mg Inderal per day to prevent migraine attack, 1 mg lorazepam to sleep enough as well. Given this small percentage, for individual situations it is difficult to say whether weight gain is actually caused by the medicine itself, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else. I did gain weight during the first year, which was around 1990. wanted to put me on Effexor first but I heard Zoloft was good so I asked for that instead. I feel much better because anxiety and depression are almost gone but my appetite has increased and I have not had any exercise during said period. I have not met anyone who has not gained weight on Zoloft. I had decided that I would rather be alittle heavier than experience symptoms of anxiety and depression again. I kept asking him if caused weight gain and he said it depends on the person. I told this to my doctor he said "sertraline may cause weight gain and you should have enough physical activity" I hate overweight but I prefer not to experience anxiety and depression again so I have to exercise to lose weight. There has been data stating that you should not gain over 20 lbs. I do need to get back to swimming 3 times a week so that I could lose some of this weight. He may be able to find a medication regime that does not cause weight gain. My Mom and I have the same pshycatrist and hes cool he is willing to give you what you ask for wich is a good and bad thing. Vita I take 200 mg Sertraline and may have gained a couple of pounds when I first started taking it five years ago. He wasent realley helpful with info on the Meds so I kind of do my own research. My doctor explained to me that Sertraline has the least amount of side affects and that was why he chose it for me. Does zoloft cause weight gain Does Zoloft Sertraline Cause Weight Gain? -, Zoloft and Weight Gain - Depression Home Page Is cheap viagra safe Fluconazole 200mg tablet Buy viagra perth wa Cialis ql Cialis 5mg While some people gain weight after starting an antidepressant, the antidepressant isn't always a direct cause. Many factors can contribute to weight gain during antidepressant therapy. For example Overeating or inactivity as a result of depression can cause weight gain. Some people lose weight as part of their depression. Antidepressants and weight gain What causes it? - Mayo Clinic The Best Antidepressants to Avoid Weight Gain - Verywell Mind Can antidepressants cause weight gain? - Mayo Clinic Why SSRIs Cause Weight Gain and What You Can Do About It. such as Prozac fluoxetine or Zoloft sertraline, one of these is weight gain. xenical diet tablets While Zoloft has a tendency to induce weight loss in many patients, the effect is slight; in initial studies, no more than a couple of pounds. The same answer is posted here Mark Dunn's answer to Why does Zoloft cause weight gain?